Oregon, 2007

Funnel Cloud in Oregon, June 6, 2007

June 6, 2007 · NWS PQR · 1 event in 1 county or zone

During an afternoon under a particularly cool and unstable airmass, a funnel cloud was sighted near the Eugene airport by the personnel at the Eugene Air Traffic Control Tower.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS PQR wrote it up.

During an afternoon under a particularly cool and unstable airmass, a funnel cloud was sighted near the Eugene airport by the personnel at the Eugene Air Traffic Control Tower.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Portland, OR wrote its last area forecast discussion before the first event at Jun 6, 8:00 AM PST, 1 hour 55 minutes earlier.

Area forecast discussion, Jun 6, 8:00 AM PST, 1 hour 55 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PORTLAND OR
900 AM PDT WED JUN 06 2007

.SYNOPSIS...THE CENTER OF THE COOL UPPER LEVEL LOW WAS APPROACHING
THE CENTRAL OREGON COAST EARLY THIS MORNING AND WILL MOVE SOUTHEAST
ACROSS THE SOUTHWEST PORTION OF OREGON THIS MORNING AND EARLY
AFTERNOON...AND THEN DIG INTO NEVADA LATER TODAY AND TONIGHT. A WEAK
SYSTEM CURRENTLY FARTHER OFFSHORE NEAR 133W WILL SKIRT OUR AREA AND
GO TO OUR SOUTH THURSDAY AS WEAK HIGHER PRESSURE TRIES TO DEVELOP. A
DRY DAY WITH MORE SUNSHINE AND WARMER TEMPERATURES IS LIKELY ON
FRIDAY. ANOTHER FRONTAL SYSTEM WILL MOVE INTO SOUTHWEST WASHINGTON
AND NORTHWEST OREGON SATURDAY. THIS FRONT MOVES OFF TO THE EAST
SUNDAY. NEXT WEEK IS STILL LOOKING LIKE A MIXTURE OF WEATHER FOR NOW
WITH SOME PRECIPITATION POSSIBLE AT TIMES.
&&

.SHORT TERM...DOPPLER RADAR IS SHOWING LOTS OF SHOWER ACTIVITY OVER
THE CASCADES AND A NEW AREA OF SHOWERS MOVING ONSHORE ASSOCIATED
WITH THE UPPER LEVEL LOW CENTER MOVING ONSHORE JUST SOUTH OF
OUR AREA. HAVE NOT SEEN ANY CONVECTIVE ACTIVITY ASSOCIATED WITH THE
LOW YET...BUT WILL MAINTAIN A POSSIBILITY OF A THUNDERSTORM OR TWO
ALONG THE TRACK OF THE LOW FOR MAINLY THIS MORNING. THE LOW THEN DIGS
RATHER RAPIDLY INTO NEVADA THIS AFTERNOON. THIS WILL BRING IN WARMER
AIR ALOFT THAT WILL DECREASE THE INSTABILITY FOR OUR AREA AS PER
MODEL SOUNDINGS. HOWEVER THERE IS AMPLE ONSHORE FLOW AND THE
POSSIBILITY OF SHOWERS THIS AFTERNOON AND EARLY EVENING ACROSS THE
AREA...SO WILL KEEP CONTINUE WITH HIGHER POPS. THE SNOW LEVEL WAS
4000 FT THIS MORNING...EXPECT SNOW ACCUMULATIONS TO BE ON THE LIGHT
SIDE.

A WEAK UPPER LEVEL RIDGE TRIES TO BUILD INTO THE AREA TONIGHT AND
THURSDAY...WITH THE SYSTEM CURRENTLY NEAR 133W SLIDING BY MOSTLY
SOUTH AND OFFSHORE ON THURSDAY. THERE IS ALSO A BIT OF VORTICITY AND
A WEAK UPPER JET ONSHORE IN THE FLOW FROM THE NORTH. THE ACCUMULATED
EFFECT OF ALL OF THESE FEATURES WILL CAUSE THE CLOUDS TO BE SLOW TO
CLEAR ON THURSDAY...POSSIBLY NOT UNTIL LATE IN THE AFTERNOON OR EARLY
EVENING...ESPECIALLY IN THE NORTH.

MODELS INDICATE A BRIEF RESPITE THURSDAY NIGHT AND FRIDAY WITH
GENERAL CLEARING OVER THE AREA. FRIDAY SHOULD BE A BIT WARMER WITH
MORE SUNSHINE AFTER SOME PATCHY MORNING CLOUDS. LIKENS

.LONG TERM...NO CHANGES. PREVIOUS DISCUSSION FOLLOWS...THE MODELS ARE
COMING INTO BETTER AGREEMENT WITH AN OVERRUNNING FRONTAL SYSTEM
COMING IN THIS WEEKEND. THE GFS HAS 1.68 INCH PRECIPITABLE WATER
VALUES FEEDING THIS BOUNDARY...AND A TAP OF HIS TYPE APPEARS THAT IT
IS DEVELOPING OUT IN THE CENTRAL AND  WESTERN PACIFIC ON THE
SATELLITE. IF SO...SATURDAY COULD BE WET AND THE ROSE PARADE COULD BE
IMPACTED. HAVE CHANGED PRECIPITATION TYPE TO STRATIFORM FOR SATURDAY.
NEXT WEEK THE ENSEMBLES ARE SHOWING MORE SPREAD SO WHILE DETAILS ARE
MURKY...WE MAY SEE UNSETTLED WEATHER CONTINUE EVERY COUPLE OF DAYS.
TOLLESON
&&

.AVIATION...MOSTLY VFR ACROSS THE REGION...AND SHOULD REMAIN AS SUCH
THROUGH THE DAY...EXCEPT POCKETS OF HIGH END MVFR AROUND THE
SHOWERS. AN UPPER LOW OVER THE CENTRAL OREGON COAST WILL CONTINUE
TRACKING SSE INTO NE CALIF DURING THE DAY. SHOWERS WILL INCREASE
EARLY THIS MORNING. WILL KEEP THREAT OF TSTMS AT KONP...KEUG...AND
IN THE ROUTES S OF A KTMK TO MT JEFFERSON LINE BETWEEN 15Z AND 20Z.
AFTERWARDS...DYNAMICS NOT FAVORABLE FOR TSTMS. SHOULD SEE LARGE
HOLES IN THE CEILINGS AFTER 22Z...BEGINNING IN THE NORTH AND
SPREADING S. HOWEVER...WRAP AROUND CLOUDS OVER NRN WASH AND SRN BRIT
COL MAY DRIFT BACK INTO THE REGION LATER THIS AFTERNOON. WOLFE

&&

.MARINE...RATHER BENIGN ON THE PACIFIC THIS MORNING. ONLY
SIGNIFICANT WINDS WOULD BE BRIEF GUSTY WINDS AROUND HEAVY SHOWERS
THIS MORNING. NEXT SYSTEM WILL ARRIVE SAT...AND SHOULD BE ENOUGH TO
BRING SMALL CRAFT WINDS TO THE COASTAL WATERS. WOLFE

&&

.PQR WATCHES/WARNINGS/ADVISORIES...
OR/WA...NONE.

&&

.PRELIMINARY POINT POPS (PROBABILITY OF MEASURABLE PRECIPITATION)
AST 6411-   PDX 6511-   SLE 6411-   EUG 6411-

MORE WEATHER INFORMATION ONLINE AT...
Http://weather.gov/portland

THIS DISCUSSION IS FOR NORTHWEST OREGON AND SOUTHWEST WASHINGTON FROM
THE CASCADE CREST TO 60 NAUTICAL MILES OFFSHORE. THE AREA IS COMMONLY
REFERRED TO AS THE FORECAST AREA.
Hazardous weather outlook, Jun 6, 4:02 AM PST, 5 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PORTLAND OR
502 AM PDT WED JUN 6 2007

ORZ001>013-WAZ019>023-039-040-071330-
NORTH OREGON COAST-CENTRAL OREGON COAST-
COAST RANGE OF NORTHWEST OREGON-
CENTRAL COAST RANGE OF WESTERN OREGON-LOWER COLUMBIA-
GREATER PORTLAND METRO AREA-CENTRAL WILLAMETTE VALLEY-
SOUTH WILLAMETTE VALLEY-WESTERN COLUMBIA RIVER GORGE-
NORTHERN OREGON CASCADE FOOTHILLS-NORTHERN OREGON CASCADES-
CASCADE FOOTHILLS IN LANE COUNTY-CASCADES IN LANE COUNTY-
SOUTH WASHINGTON CASCADES-WILLAPA HILLS-SOUTH WASHINGTON COAST-I-
5 CORRIDOR IN COWLITZ COUNTY-GREATER VANCOUVER AREA-
SOUTH WASHINGTON CASCADE FOOTHILLS-
502 AM PDT WED JUN 6 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST OREGON AND
SOUTHWEST WASHINGTON.

.DAY ONE...TODAY AND TONIGHT

A FEW THUNDERSTORMS POSSIBLE THIS MORNING NEAR THE CENTRAL COAST
AND SOME LIGHT SNOW ACCUMULATIONS POSSIBLE IN THE CASCADES...
OTHERWISE NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

FOR ADDITIONAL WEATHER INFORMATION...VISIT OUR WEB SITE AT
WWW.WEATHER.GOV/PORTLAND

In the hours before

Special weather statement, Jun 6, 4:06 AM PST, 5 hours 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PORTLAND OR
506 AM PDT WED JUN 6 2007

ORZ011-013-WAZ019-062200-
NORTHERN OREGON CASCADES-CASCADES IN LANE COUNTY-
SOUTH WASHINGTON CASCADES-
INCLUDING THE CITIES OF...GOVERNMENT CAMP...DETROIT...
SANTIAM PASS...MCKENZIE BRIDGE...OAKRIDGE...WILLAMETTE PASS...
COLDWATER RIDGE VISITORS CENTER...MOUNT ST. HELENS
506 AM PDT WED JUN 6 2007

...SNOW LEVELS NEAR THE CASCADE PASSES THIS MORNING...

A RATHER COLD UPPER LOW PASSING THROUGH WESTERN OREGON THIS
MORNING HAS LOWERED THE SNOW LEVEL TO NEAR 4000 FEET THIS
MORNING...WHICH IS NEAR THE ELEVATION OF THE MAIN PASSES THROUGH
THE CASCADES. SOME LIGHT ACCUMULATIONS ARE POSSIBLE ACROSS THE
CASCADE PASSES TODAY...ESPECIALLY THIS MORNING. FROM 1 TO 3
INCHES ARE POSSIBLE AT HIGHER ELEVATIONS SUCH AS UP AT SOME OF THE
SKI RESORTS. USE CAUTION IF DRIVING ACROSS THE CASCADE MOUNTAINS
TODAY.

FOR ADDITIONAL WEATHER INFORMATION...VISIT OUR WEB SITE AT
WWW.WEATHER.GOV/PORTLAND

The radar

The Portland,OR radar (KRTX), 175 km away, was scanning. The volume nearest the first event began at 17:56 UTC.

Open the radar archive at this moment

Event by event

1 funnel cloud. Local standard time, as filed.

Funnel Cloud, Lane

When
June 6, 9:55 AM PST to 10:00 AM PST
Where
Lane County, 3 mi NE of (Eug)eugene Sweet Ar
Reported by
Other Federal Agency
Coordinates
44.151, -123.177

Reported by the Air Traffic Control Tower personnel, and dissipated shortly thereafter.

What these are

Funnel Cloud
A rotating column of cloud extending from a thunderstorm that did not reach the ground.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Oregon in 2007Every state in 2007This day in weather historyWarnings in Oregon, June 2007

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 46068.